Alert archive / North Dakota / Special Weather Statements in 2015
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at May 28, 2015, 6:21 PM CDT for Richland County, Sargent County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- May 28, 2015, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Grand Forks, ND
Counties Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 129 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WWUS83 KFGF 282321
SPSFGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT THU MAY 28 2015
MNZ003-029-NDZ039-049-052-053-290015-
CLAY MN-WILKIN MN-RICHLAND ND-RANSOM ND-CASS ND-SARGENT ND-
621 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKIN...SOUTHERN
CLAY...SOUTHEASTERN CASS...SOUTHEASTERN RANSOM...SOUTHEASTERN SARGENT
AND NORTHERN RICHLAND COUNTIES UNTIL 715 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHRISTINE TO NEAR
FORMAN...AND MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
OXBOW...CHRISTINE...WOLVERTON AND HICKSON AROUND 625 PM CDT.
COMSTOCK AROUND 630 PM CDT.
RUSTAD AROUND 635 PM CDT.
BAKER AROUND 700 PM CDT.
CAYUGA AROUND 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4600 9786 4679 9691 4680 9618 4674 9618
4596 9737
TIME...MOT...LOC 2321Z 256DEG 16KT 4662 9679 4607 9768
$$
JR/JKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at May 28, 2:46 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 28, 2:46 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 246 PM CDT THU MAY 28 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 245 PM CDT THU MAY 28 2015 PRIMARY CONCERNS WILL BE THUNDERSTORM POTENTIAL THIS EVENING THEN TEMPERATURES AND FROST POTENTIAL SATURDAY MORNING. MODELS IN REASONABLE AGREEMENT AND WILL USE BLEND FOR FORECAST. SURFACE LOW OVER S CENTRAL MB WITH ASSOCIATED WARM FRONT FROM THE LOW ACROSS FAR NORTHERN MINNESOTA. A COLD FRONT EXTENDS FROM THE LOW THROUGH N CENTRAL TO SW ND. THE COLD FRONT WILL GRADUALLY SWING THROUGH THE FORECAST AREA TONIGHT. TWO AREAS OF CONCERN FOR TSRA DEVELOPMENT. FIRST AREA IS ALONG MN/CANADIAN BORDER AREA VCNTY WARM FRONT. THIS AREA IN ZONE OF STRONGEST SHEAR HOWEVER WEAKEST INSTABILITY AND CAPE WITH LACK OF HEATING. FEEL MAIN AREA WILL BE ALONG APPROACHING COLD FRONT ROUGHLY BISECTING THE FA FROM NE-SW BY THIS EVENING. SOUTH HALF OF THIS AREA ABLE TO HEAT OUT WITH SUFFICIENT INSTABILITY AND CAPE. THIS AREA HOWEVER IN ZONE OF LOWER SHEAR AND FROM WATER VAPOR TOUGH TO PICK OUT A WAVE TO ASSIST IN VERTICAL MOTION. CANNOT RULE OUT A SEVERE STORM HOWEVER WITH LOW SHEAR MAY BE PULSEY. FRONT LAGS ACROSS THE FAR SE TOWARDS MORNING SO MILDEST OVERNIGHT LOWS IN THIS AREA WITH COOLER TEMPERATURE TO THE NW. IMPRESSIVE COLD ADVECTION CONTINUES TOMORROW. SHOWERS AND POSSIBLE THUNDER WILL BE CONFINED TO THE FAR SE MAINLY DURING THE MORNING. WE SHOULD SEE INCREASING SOLAR DURING THE DAY HOWEVER NOT EXPECTING A GREAT DEAL OF TEMPERATURE RECOVERY WITH HIGH TEMPERATURES WELL BLO AVERAGE. WILL ALSO BE WINDY. SURFACE HIGH PRESSURE BUILDS IN FRIDAY NIGHT. THE FAR NW WILL BE UNDER COOLEST AIR AND LIGHTEST WINDS SO WILL HAVE TO TAKE A GOOD LOOK AT FROST POTENTIAL ALTHOUGH SHOULD BE SHORT LIVED. REMAINDER OF THE FA WILL BE QUITE COOL. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 245 PM CDT THU MAY 28 2015 SKC...RELATIVELY LIGHT WINDS BUT COOL TEMPERATURES IN STORE FOR SATURDAY. MAXIMUM TEMPERATURES WILL BE AROUND 10-15 DEGREE BELOW AVERAGE MOST AREAS. WEAK RETURN FLOW/WARM ADVECTION SATURDAY NIGHT SHOULD LIMIT ANY FROST POTENTIAL. WEAK WAVE APPROACHES THE AREA SUNDAY SO MAINTAIN CHANCE POPS. TEMPERATURES WILL CONTINUE ON THE COOL SIDE. SUNDAY NIGHT THROUGH THURSDAY...MODELS ARE IN PRETTY GOOD AGREEMENT ON THE OVERALL PATTERN...WITH UPPER RIDGING BUILDING OVER THE NORTHERN PLAINS FOR MONDAY AND THEN MOVING OFF TO THE EAST AS SOUTHWESTERLY FLOW ALOFT SETS UP LATER IN THE WEEK. VARIOUS SHORTWAVES MOVING THROUGH WILL BRING A PRETTY GOOD CHANCE FOR THUNDERSTORMS MONDAY NIGHT/TUESDAY. ADDITIONAL WEAK SHORTWAVES MOVING THROUGH WILL CONTINUE THE CHANCES INTO WEDNESDAY AND THURSDAY ALTHOUGH TIMING AND PLACEMENT ARE LESS CERTAIN. WILL KEEP FAIRLY HIGH BLENDED POPS GOING. TEMPERATURES WILL BE FAIRLY CLOSE TO SEASONAL AVERAGES ON MONDAY BUT WILL WARM UP TO ABOVE AVERAGE FOR LATER IN THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1230 PM CDT THU MAY 28 2015 VFR CONDITIONS WILL CONTINUE... BUT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO REDEVELOP DURING THE 20 TO 23Z TIME FRAME. KEPT MENTION AS VCTS AS IT IS UNCERTAIN IF A STORM WILL IMPACT INDIVIDUAL TAF SITES AT THIS TIME. WINDS WILL SHIFT AROUND TO THE SOUTHWEST AS LOW PRESSURE MOVES INTO THE AREA. THINK THERE WILL BE A BRIEF BREAK IN PRECIP ACTIVITY THIS EVENING AS THE FIRST ROUND OF THUNDERSTORMS MOVES IN AND THE NEXT ARRIVES WITH THE MAIN COLD FRONT LATER TONIGHT. HAVE THE FRONTAL BOUNDARY COMING THROUGH DURING THE 04 TO 09Z TIME WITH WINDS SHIFTING TO THE NORTH AND SOME SHOWER ACTIVITY. SOME MVFR CIGS ARE POSSIBLE BEHIND THE COLD FRONT LATER IN THE PERIOD WITH GUSTY NORTH WINDS OVER 25 KTS. KEPT CIGS IN THE 2500- 3500 FT RANGE FOR TOMORROW MORNING BUT WILL HAVE TO WATCH IF ANYTHING LOWER FORMS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...VOELKER LONG TERM...JR/VOELKER AVIATION...JR
Hazardous weather outlook, May 28, 7:25 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 725 AM CDT THU MAY 28 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 725 AM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF ISOLATED SEVERE STORMS MID TO LATE AFTERNOON AHEAD OF A COLD FRONT DROPPING SOUTHEAST. THE BEST CHANCE AREA IS FROM HALLOCK THROUGH GRAND FORKS AND FARGO TO LISBON FOR DEVELOPMENT BETWEEN 3 AND 5 PM. THE THUNDERSTORMS WILL THEN MOVE SOUTHEAST. COVERAGE OF ANY SEVERE WEATHER WILL BE ISOLATED. THE MAIN RISK IS LARGE HAIL AND WINDS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES AROUND DAWN SATURDAY WILL BE IN THE 30S WITH A RISK OF FROST IN NORTHEASTERN NORTH DAKOTA AND THE NORTHWESTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
In the hours before
Local storm report, May 28, 5:24 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
524 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL LISBON 46.44N 97.68W
05/28/2015 E0.25 INCH RANSOM ND TRAINED SPOTTER
&&
HOPKINSSpecial weather statement, May 28, 5:28 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 528 PM CDT THU MAY 28 2015 NDZ027-282330- GRAND FORKS ND- 528 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAND FORKS COUNTY UNTIL 630 PM CDT... AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LARIMORE...OR 35 MILES WEST OF GRAND FORKS... MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... KEMPTON AROUND 600 PM CDT. LARIMORE AROUND 605 PM CDT. ARVILLA AROUND 625 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4778 9788 4790 9788 4808 9748 4771 9739 TIME...MOT...LOC 2227Z 254DEG 15KT 4785 9782 JR
Local storm report, May 28, 5:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
534 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 9 E GRAFTON 48.41N 97.21W
05/28/2015 E1.75 INCH WALSH ND PUBLIC
VIA FACEBOOK.
&&
HOPKINSSpecial weather statement, May 28, 5:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
550 PM CDT THU MAY 28 2015
MNZ004-282345-
KITTSON MN-
550 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KITTSON COUNTY UNTIL
645 PM CDT...
AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENNEDY...OR 25 MILES NORTHEAST OF GRAFTON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KENNEDY AROUND 610 PM CDT.
DONALDSON AROUND 615 PM CDT.
LAKE BRONSON AROUND 645 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4874 9660 4855 9676 4861 9713 4863 9712
4863 9711 4864 9711 4875 9704
TIME...MOT...LOC 2250Z 283DEG 13KT 4868 9701
JRSpecial weather statement, May 28, 6:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 614 PM CDT THU MAY 28 2015 NDZ038-039-290015- BARNES ND-CASS ND- 614 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS AND EAST CENTRAL BARNES COUNTIES UNTIL 715 PM CDT... AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALLEY CITY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ORISKA AROUND 630 PM CDT. TOWER CITY AROUND 645 PM CDT. BUFFALO AROUND 655 PM CDT. AYR AROUND 700 PM CDT. ABSARAKA AROUND 710 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4694 9809 4704 9809 4721 9736 4690 9741 TIME...MOT...LOC 2313Z 266DEG 25KT 4700 9798 JR/JK
Special weather statement, May 28, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT THU MAY 28 2015
MNZ003-029-NDZ039-049-052-053-290015-
CLAY MN-WILKIN MN-RICHLAND ND-RANSOM ND-CASS ND-SARGENT ND-
621 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKIN...SOUTHERN
CLAY...SOUTHEASTERN CASS...SOUTHEASTERN RANSOM...SOUTHEASTERN SARGENT
AND NORTHERN RICHLAND COUNTIES UNTIL 715 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHRISTINE TO NEAR
FORMAN...AND MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
OXBOW...CHRISTINE...WOLVERTON AND HICKSON AROUND 625 PM CDT.
COMSTOCK AROUND 630 PM CDT.
RUSTAD AROUND 635 PM CDT.
BAKER AROUND 700 PM CDT.
CAYUGA AROUND 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4600 9786 4679 9691 4680 9618 4674 9618
4596 9737
TIME...MOT...LOC 2321Z 256DEG 16KT 4662 9679 4607 9768
JR/JKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:18 PM CDT | Special Weather Statement | FGF | Cass | 57 min |
| May 28, 2:28 PM CDT | Special Weather Statement | FGF | Barnes | 62 min |
| May 28, 3:24 PM CDT | Special Weather Statement | FGF | Steele | 66 min |
| May 28, 4:54 PM CDT | Special Weather Statement | FGF | Richland | 66 min |
| May 28, 4:58 PM CDT | Special Weather Statement | FGF | Walsh | 62 min |
| May 28, 5:11 PM CDT | Tornado Warning | FGF | Walsh | 29 min |
| May 28, 5:28 PM CDT | Special Weather Statement | FGF | Grand Forks | 62 min |
| May 28, 6:14 PM CDT | Special Weather Statement | FGF | Barnes | 61 min |
| May 28, 6:32 PM CDT | Flash Flood Warning | FGF | Ransom, Richland, Sargent | 12 hr |
| May 28, 3:13 PM CDT | Special Weather Statement | FGF | Polk, Red Lake | 62 min |
| May 28, 3:47 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Polk, Red Lake | 31 min |
| May 28, 4:40 PM CDT | Special Weather Statement | FGF | Clay, Norman | 65 min |
| May 28, 5:50 PM CDT | Special Weather Statement | FGF | Kittson | 55 min |
| May 28, 6:05 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 36 min |
Nearby
Special Weather Statements in North Dakota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.